Alert archive / Pennsylvania / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood watch at Mar 2, 2012, 10:19 AM EST for Fayette County, Greene County, Westmoreland County, Pennsylvania; Marion County, Marshall County, Wetzel County, West Virginia; Monroe County, Noble County, Ohio. It took effect at Mar 2, 2012, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 10:19 AM EST (15:19 UTC)
- In effect from
- Mar 2, 2012, 1:00 PM EST
- Expired
- Mar 2, 2012, 9:18 PM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
Counties Monroe County, OH, Noble County, OH, Fayette County, PA, Greene County, PA, Westmoreland County, PA, Marion County, WV, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WGUS61 KPBZ 021519 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 1019 AM EST FRI MAR 2 2012 MDZ001-OHZ068-069-PAZ031-073>076-WVZ004-012-021>023-041-022330- /O.NEW.KPBZ.FF.A.0002.120302T1800Z-120303T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-NOBLE-MONROE-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CALDWELL... WOODSFIELD...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS... THOMAS 1019 AM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN WESTERN MARYLAND...GARRETT. IN EAST CENTRAL OHIO...MONROE AND NOBLE. IN SOUTHWEST PENNSYLVANIA...FAYETTE...FAYETTE RIDGES...GREENE... WESTMORELAND AND WESTMORELAND RIDGES. IN WEST VIRGINIA... MARION...MARSHALL...MONONGALIA...PRESTON...TUCKER AND WETZEL. * THROUGH LATE TONIGHT A WARM FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...THEN A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TONIGHT. WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINS...HEAVY THUNDERSTORMS PRODUCING AN INCH TO AN INCH AND A HALF OF RAINFALL CAN LEAD TO FLASH FLOODING. IN ADDITION, CREEKS AND SMALL STREAMS MAY RISE QUICKLY OUT OF THEIR BANKS AND FLOOD ADJACENT LOW LYING ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WOODRUM
2 follow-up statements
421 WGUS61 KPBZ 022049 FFAPBZ FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 349 PM EST FRI MAR 2 2012 MDZ001-OHZ068-069-PAZ031-073>076-WVZ004-012-021>023-041-030500- /O.CON.KPBZ.FF.A.0002.000000T0000Z-120303T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-NOBLE-MONROE-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CALDWELL... WOODSFIELD...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS... THOMAS 349 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WESTERN MARYLAND...GARRETT. IN EAST CENTRAL OHIO... MONROE AND NOBLE. IN SOUTHWEST PENNSYLVANIA...FAYETTE... FAYETTE RIDGES...GREENE...WESTMORELAND AND WESTMORELAND RIDGES. IN WEST VIRGINIA...MARION...MARSHALL...MONONGALIA... PRESTON...TUCKER AND WETZEL. * THROUGH LATE TONIGHT A WARM FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS EVENING...THEN A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TONIGHT. WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINS...HEAVY THUNDERSTORMS PRODUCING AN INCH TO AN INCH AND A HALF OF RAINFALL CAN LEAD TO FLASH FLOODING. IN ADDITION, CREEKS AND SMALL STREAMS MAY RISE QUICKLY OUT OF THEIR BANKS AND FLOOD ADJACENT LOW LYING ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
589 WGUS61 KPBZ 030218 FFAPBZ FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 918 PM EST FRI MAR 2 2012 MDZ001-OHZ068-069-PAZ031-073>076-WVZ004-012-021>023-041-030330- /O.CAN.KPBZ.FF.A.0002.000000T0000Z-120303T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-NOBLE-MONROE-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CALDWELL... WOODSFIELD...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS... THOMAS 918 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND WEST VIRGINIA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS DIMINISHED FOR TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood watch went out at Mar 2, 6:59 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 2, 6:59 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 659 AM EST FRI MAR 2 2012 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MUCH COLDER AIR WILL MOVE IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... CONSENSUS OF RECENT HI-RES AND SREF MODEL OUTPUT HAS SLOWED THE ONSET OF THE WARM FRONTAL RAIN SHOWER BAND THIS AFTERNOON, SO HAVE ADJUSTED POPS ACCORDINGLY. STILL NOT SURE OF SEVERE THREAT LATE THIS AFTERNOON AND EVENING. MODELS CONTINUE TO SHOW A WELL SHEARED ENVIRONMENT, BUT THE INSTABILITY IS MARGINAL AT BEST. ALSO THE MAIN SFC FRONT ARRIVES LATE TONIGHT, WHICH IS NOT OPTIMAL TIME OF PASSAGE. WILL CONTINUE WITH THE MENTION OF POSSIBLE SEVERE STORMS, PER SPC DAY ONE OUTLOOK, WITH THE PRIME THREAT DAMAGING WIND AND SECONDARY THREAT LARGE HAIL. THE POST-FRONTAL COOL DOWN LATE TONIGHT WILL BE DRY, BUT NAM MODEL OUTPUT SHOWS WINDS CAN GUST TO 35-45 MPH. FORECASTED TEMPERATURES TODAY AND TONIGHT CLOSE TO BLEND OF GFS AND NAM MOS. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... SREF MODEL OUTPUT SHOWS WINDS CAN STILL GUST TO 35-40 MPH DAYTIME SATURDAY. COLD POOL STRATOCUMULUS MAY HAVE ENOUGH BREAKS FOR SOME SUNSHINE BY AFTERNOON. RECENT GFS AND NAM MOS SHOW FORECASTED HIGH TEMPERATURES TO BE 10 DEGREES COLDER THAN FRIDAY, BUT TO BE NEAR SEASONABLE. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BLEND OF RECENT ECMWF AND NAEFS MODEL OUTPUT SHOWS A SECONDARY CANADIAN COLD FRONT WILL PROVIDE AN ADDITIONAL COLD SHOT FOR LATE SATURDAY NIGHT AND SUNDAY, WHICH WILL BE ACCOMPANIED BY LAKE ENHANCED SNOW SHOWERS INTO SUNDAY NIGHT. COLD TEMPERATURES WILL PERSIST MONDAY WITH PERHAPS LINGERING FLURRIES. HIGH PRESSURE SHOULD PROMOTE DRY CONDITIONS AND MODERATING TEMPERATURES TUESDAY INTO THURSDAY, AS SHOWN BY GFS MOS, NAEFS MEDIAN VALUES, AND OPERATIONAL ECMWF MODEL OUTPUT. && .AVIATION /12Z FRIDAY THROUGH TUESDAY... EXPECT VFR THROUGH 20Z ACROSS THE UPPER OHIO VALLEY. WITH THE STRONG LOW PRESSURE CENTER MOVING FROM OKLAHOMA THIS MORNING NORTHEASTWARD TO MICHIGAN TONIGHT, EXPECT A WARM FRONTAL MVFR RAIN BAND TO PASS THROUGH THE UPPER OHIO VALLEY 20Z-02Z, FOLLOWED BY A COLD FRONTAL BAND OF MVFR SHOWERS AND SCATTERED THUNDERSTORMS 01Z-05Z. SHORT IFR PERIODS WILL ALSO BE POSSIBLE. PER SPC GUIDANCE, THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MAIN AVIATION HAZARD STRONG WIND GUSTS AND SECONDARY HAZARD HAIL MAINLY ALOFT. THE POST COLD FRONTAL COOL DOWN WILL PROVIDE WIND GUSTS TO 30-35 KTS LATE TONIGHT. THE PERIOD WILL BE DRY, BUT MAY STILL PROVIDE MVFR STRATOCUMULUS CEILINGS. OUTLOOK...SATURDAY THROUGH TUESDAY... DURING DAYTIME SATURDAY, WINDS CAN STILL GUST OVER 30 KTS. REMAINING STRATOCUMULUS CEILINGS SHOULD LIFT TO VFR LEVELS. A SECONDARY CANADIAN COLD FRONT WILL PROVIDE SNOW SHOWERS AND RESTRICTIONS LATE SATURDAY NIGHT AND SUNDAY. ENSUING MIDWEST HIGH PRESSURE WILL RESTORE VFR FOR MONDAY AND TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 2, 4:45 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EST FRI MAR 2 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-030945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 445 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. STRONG WINDS GUSTS, IN EXCESS OF 40 MPH, ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WIND GUSTS, IN EXCESS OF 40 MPH, ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:59 PM EST | Wind Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 19 hr |
Nearby
Flash Flood Watches in Pennsylvania, 2012Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Ohio, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.